Alert archive / Georgia / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Jacksonville, FL

June 26, 2012Clinch County, Echols County, Ware County, Georgia

NWS Jacksonville, FL issued this flash flood warning at Jun 26, 2012, 5:31 AM EDT for Clinch County, Echols County, Ware County, Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2012, 5:31 AM EDT (09:31 UTC)
Expired
Jun 26, 2012, 8:30 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

Counties Clinch County, GA, Echols County, GA, Ware County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-288 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WGUS52 KJAX 260931
FFWJAX
GAC065-101-299-261230-
/O.NEW.KJAX.FF.W.0012.120626T0931Z-120626T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 AM EDT TUE JUN 26 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WARE COUNTY IN SOUTHEAST GEORGIA
  SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
  ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 830 AM EDT

* AT 528 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM ACROSS ECHOLS...SOUTHERN WARE  
  AND CLINCH COUNTIES. RADAR RAINFALL ESTIMATES OF 4 TO 8 INCHES     
  EXTEND ACROSS THIS AREA...AND ANOTHER 2 TO 4 INCHES OF RAIN ARE    
  POSSIBLE THROUGH 830 AM. THIS RAINFALL WILL LIKELY PRODUCE         
  SIGNIFICANT FLOODING...AND MAY LEAD TO ROAD CLOSURES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STATENVILLE...NEEDMORE...MAYDAY AND FARGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN ALSO CALL THE NATIONAL WEATHER
SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT FLOODING.

&&

LAT...LON 3083 8308 3086 8304 3086 8302 3087 8298
      3090 8298 3100 8284 3100 8241 3080 8242
      3079 8218 3059 8223 3063 8313

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 10:19 PM EDT, 7 hours 12 minutes earlier.

Area forecast discussion, Jun 25, 10:19 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 PM EDT MON JUN 25 2012

.UPDATE...

A BAND OF RAIN HAS SETUP WEST TO EAST ACROSS THE FORECAST AREA
ROUGHLY ALONG THE FL/GA LINE. WITH MOISTURE FLOWING INTO THIS
REGION FROM THE SOUTH AND IR SAT ENHANCEMENT TRENDING TOWARD THE
EAST...EXPECT THIS AREA COULD LEAD TO A PROLONGED PERIOD OF HEAVY
RAINFALL THIS NIGHT.

WHILE THREAT FOR MORE ORGANIZED CONVECTION IS DECREASING...COULD
STILL SEE A SPIN UP OVER SOUTHWESTERN COUNTIES OVERNIGHT.

BASED ON FORECAST TRACK OF DEBBY...HAVE TRENDED WIND FORECAST UP
OVER WESTERN ZONES.

&&

.AVIATION...

MVFR CONDITIONS TO CONTINUE TONIGHT AND TUESDAY WITH
TEMPO IFR CONDITIONS IN HEAVY SHOWERS. HAVE PUT VCTS IN
FORECAST FOR TUESDAY AFTER 13Z AS INSTABILITY STARTS TO
INCREASE AGAIN.

&&

.MARINE...

SMALL CRAFT CRITERIA WINDS AND WAVES ARE EXPECTED TO
CONTINUE...WITH BRIEFLY HIGHER GUSTS POSSIBLE IN AND NEAR SHOWERS
TONIGHT.

RIP CURRENTS: HIGH RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  86  68  89 /  70  60  50  60
SSI  75  84  72  84 /  80  60  50  60
JAX  74  83  73  87 /  90  70  60  70
SGJ  75  84  77  86 /  70  80  70  80
GNV  73  86  74  88 /  90  80  70  80
OCF  74  88  76  88 /  90  80  70  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
     CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR DUVAL-
     FLAGLER-NASSAU-ST JOHNS.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ALACHUA-COLUMBIA-
     GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BRANTLEY-CHARLTON-
     CLINCH-COASTAL CAMDEN-COASTAL GLYNN-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-WARE.

     HIGH RIP CURRENT RISK THROUGH LATE TUESDAY NIGHT FOR COASTAL
     CAMDEN-COASTAL GLYNN.

     WIND ADVISORY UNTIL 8 PM EDT TUESDAY FOR ECHOLS.

AM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

STRUBLE/ZIBURA
Hazardous weather outlook, Jun 26, 5:19 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
519 AM EDT TUE JUN 26 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-270930-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
519 AM EDT TUE JUN 26 2012

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

...RIVER FLOOD WARNINGS FOR THE BLACK CREEK...ST. MARYS
RIVER...SUWANNEE RIVER...SANTA FE RIVER...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST FLORIDA
TONIGHT...

...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

...SMALL CRAFT ADVISORY FOR THE OFFSHORE ATLANTIC WATERS...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

.FLOOD IMPACT...
THE BROAD CIRCULATION OF TROPICAL STORM DEBBY WILL CONTINUE TO
PRODUCE PROLONGED PERIODS OF HEAVY RAINFALL ACROSS MOST OF THE
REGION...WITH A FLOOD WATCH REMAINING IN EFFECT FOR ALL OF
NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA THROUGH
WEDNESDAY EVENING. FLASH FLOOD WARNINGS HAVE BEEN EXTENDED
THROUGH THE MORNING HOURS FOR MUCH OF THE SUWANNEE VALLEY AND
PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LOCALIZED STORM
TOTAL RAINFALL AMOUNTS OF 15 TO 25 INCHES ARE POSSIBLE.

...RIVER FLOOD IMPACT...
MAJOR FLOODING IS ONGOING ALONG THE BLACK CREEK IN PORTIONS OF CLAY
COUNTY. MODERATE FLOODING IS CURRENTLY FORECAST ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON
COUNTIES. MINOR FLOODING IS CURRENTLY FORECAST ALONG THE SANTA FE
RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES. MINOR FLOODING IS CURRENTLY FORECAST ALONG THE SUWANNEE
RIVER IN PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.

.THUNDERSTORM IMPACT... A SLIGHT RISK OF SEVERE THUNDERSTORMS
EXIST FOR NORTHEAST FLORIDA THROUGH TONIGHT. THE MAIN THREATS ARE
DAMAGING WINDS AND ISOLATED TORNADOES.

.RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS WILL CONTINUE AT AREA BEACHES TODAY.

WIND AND SEA IMPACT...
HAZARDOUS CONDITIONS WILL CONTINUE OVER OFFSHORE PORTIONS OF THE
ATLANTIC COASTAL WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE COASTAL WATERS BEYOND 20 NAUTICAL MILES OFFSHORE OF THE SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA COASTS...DUE TO SOUTHERLY WINDS
SUSTAINED AT 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE CENTER OF TROPICAL STORM DEBBY WILL MOVE SLOWLY EAST AND EAST-
NORTHEASTWARD ACROSS NORTH CENTRAL AND NORTHEAST FLORIDA FROM LATE
WEDNESDAY THROUGH EARLY FRIDAY. PERIODS OF HEAVY RAINFALL WILL
CONTINUE ACROSS MOST OF THE AREA...WHICH WILL EXACERBATE EXISTING
FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER...A TORNADO
WATCH IS ALSO IN EFFECT FOR NORTHEAST FLORIDA. SPOTTERS ARE REQUESTED
TO ACTIVATE IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Local storm report, Jun 26, 2:36 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      3 W DOWNTOWN JACKSONVIL 30.33N 81.71W
06/26/2012                   DUVAL              FL   TRAINED SPOTTER

            ANVERS BLVD FLOODED...OTHER ROADS IN THE AREA FLOODED AS
            WELL.

&&

WOLF
Local storm report, Jun 26, 3:05 AM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
305 AM EDT TUE JUN 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      LIVE OAK                30.29N 82.99W
06/26/2012                   SUWANNEE           FL   EMERGENCY MNGR

            ROADS ACROSS CITY AND COUNTY FLOODED. NORTHERN PORTION OF
            CITY OF LIVE OAK BEING EVACUATED.

&&

WOLF

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:50 PM EDTAreal Flood AdvisoryJAXCamden, Charlton115 min
Jun 25, 8:57 PM EDTAreal Flood WarningJAXCharlton3 hr
Jun 25, 10:39 PM EDTFlash Flood WarningJAXCharlton3 hr
Jun 25, 11:03 PM EDTFlash Flood WarningJAXCharlton3 hr
Jun 26, 1:18 AM EDTFlash Flood WarningJAXCharlton4 hr
Jun 26, 4:28 AM EDTFlash Flood WarningJAXCamden, Charlton4 hr
Jun 26, 8:55 AM EDTAreal Flood WarningJAXBrantley, Charlton, Clinch, Echols, Pierce, Ware6 hr
Jun 26, 9:05 AM EDTAreal Flood WarningJAXCamden, Glynn6 hr
Jun 26, 5:19 PM EDTLake Wind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more16 hr

Nearby

Flash Flood Warnings in Georgia, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.